Jump to content
CrazyBoards.org

What do Lamictal rashes look like?


Recommended Posts

So I'm just starting out on Lamictal - took 25mg for two weeks, then 50mg for two weeks, and I'm getting ready to move up to 100mg under surveillance of my pdoc.

 

I know I need to be keeping an eye out for a rash.  Two days ago, the skin on and above my right eyelid started getting really flaky and irritated.  Since we're in season change and my skin is pretty sensitive, at first I brushed it off as my skin drying out due to the weather.  However, it sort of just hit me that this might be the rash I need to be looking out for.

 

It's mostly dry and flaky skin, with a little bit of redness that is more apparent right after washing my face.  No itching, just sort of an irritated feeling.

 

I know you guys can't diagnose, but if anyone here has experienced a rash reaction from Lamictal, can you share what it looked/felt like and where it showed up?  I'm planning on calling my pdoc later today... should I try to find a dermatologist, or just see what my pdoc says?

Link to comment
Share on other sites

For pictures, head over to CrazyMeds Talk.  Go to the Lamictal forum.  There is a subforum "The Rash" with pictures to be had (sorry, I'm a Luddite and can't make a link for you).  As with pretty much every anticonvulsant, Lamictal is a rash-inducing med.  Some of the main features of the SJS rash include itchy pustules and a fever.  The rash can show up most anywhere and at any point in treatment.  Lots of docs will instruct to discontinue at the sign of any rash, unfortunately.  The SJS rash has some pretty characteristic features and can be readily diagnosed by a dermatologist.

Link to comment
Share on other sites

It's good to have a dermatologist that you can call if you feel concerned about a rash.   If you don't already have a dermatologist, a rash is a good excuse to get an appointment.  Usually routine appointments take forever to schedule, but "suspected drug rash" gets you in quicker!  Then you will have someone that you can call any time.

 

Most rashes that people get while they are on Lamictal aren't actually serious.  So don't freak out.  And in fact Lamictal can contribute to skin sensitivity and/or other skin issues that are totally unrelated to "Lamictal rash."  I've been on Lamictal for three years and in that time have had dry itchy skin, sun sensitivity, and miscellaneous little rashes.  I've also had heat rash, gotten poison oak from my kids, hives from a new laundry detergent, bug bites, acne from another medication, you name it.  However it's always possible that I could get a dangerous rash, so I call the dermatologist whenever I am concerned, and discuss it with her.  She will see me immediately, or get me into her office to see someone else, if she feels there is a chance it could be a dangerous rash.  That way I do not have to go off Lamictal unless they do feel it looks serious.

Edited by tamagotchi
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...